Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 52, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 2, 2011, 3:38 PM CDT. It took effect at Jun 3, 2011, 11:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 3:38 PM CDT (20:38 UTC)
- In effect from
- Jun 3, 2011, 11:00 AM CDT
- Expired
- Jun 3, 2011, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
062 WHUS73 KMKX 022038 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 PM CDT THU JUN 2 2011 ...INCREASING SOUTHERLY WINDS AND WAVES FRIDAY... .LOW PRESSURE CROSSING THE UPPER MIDWEST WILL BRING AN INCREASING PRESSURE GRADIENT OVER LAKE MICHIGAN ON FRIDAY. SOUTHERLY WINDS WILL INCREASE TO SMALL CRAFT ADVISORY CRITERIA BY LATE FRIDAY MORNING. IN ADDITION...THE PERSISTENT SOUTH TO SOUTHEAST WINDS WILL ALLOW FOR WAVES TO BUILD TO CRITERIA AS WELL. LMZ643>646-030445- /O.NEW.KMKX.SC.Y.0052.110603T1600Z-110604T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 338 PM CDT THU JUN 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY. * WINDS: SOUTH 15 TO 25 KNOTS LATE FRIDAY MORNING THROUGH FRIDAY EVENING. * WAVES: BUILDING TO 3 TO 5 FEET FRIDAY AFTERNOON INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
4 follow-up statements
488 WHUS73 KMKX 030223 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 923 PM CDT THU JUN 2 2011 ...INCREASING SOUTHERLY WINDS AND WAVES FRIDAY... .LOW PRESSURE CROSSING THE UPPER MIDWEST WILL BRING AN INCREASING PRESSURE GRADIENT OVER LAKE MICHIGAN ON FRIDAY. SOUTHERLY WINDS WILL INCREASE TO SMALL CRAFT ADVISORY CRITERIA BY LATE FRIDAY MORNING. IN ADDITION...THE PERSISTENT SOUTH TO SOUTHEAST WINDS WILL ALLOW FOR WAVES TO BUILD TO CRITERIA AS WELL. LMZ643>646-031030- /O.CON.KMKX.SC.Y.0052.110603T1600Z-110604T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 923 PM CDT THU JUN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY. * WINDS: SOUTH 15 TO 25 KNOTS LATE FRIDAY MORNING THROUGH FRIDAY EVENING. * WAVES: BUILDING TO 3 TO 5 FEET FRIDAY AFTERNOON INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
646 WHUS73 KMKX 030859 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 AM CDT FRI JUN 3 2011 ...INCREASING SOUTHERLY WINDS AND WAVES TODAY... .A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE AND A COLD FRONT MOVING THROUGH THE NORTHERN PLAINS WILL RESULT IN INCREASING WINDS AND WAVES TODAY. SOUTHEAST WINDS 5 TO 15 KNOTS EARLY THIS MORNING WILL VEER MORE TO THE SOUTH AND INCREASE TO 15 TO 25 KNOTS BY AFTERNOON. THE WINDS AND ASSOCIATED WAVES WILL DECREASE TONIGHT AS THE PRESSURE GRADIENT WEAKENS AHEAD OF THE APPROACHING COLD FRONT. LMZ643>646-031700- /O.CON.KMKX.SC.Y.0052.110603T1600Z-110604T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 359 AM CDT FRI JUN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS: SOUTHEAST WINDS 5 TO 15 KNOTS WILL VEER TO THE SOUTH LATER THIS MORNING AND INCREASE TO 15 TO 25 KNOTS FOR THE AFTERNOON...LINGERING INTO THE EVENING. * WAVES: BUILDING TO 3 TO 5 FEET THIS AFTERNOON...SLOWLY SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MILWAUKEE MBK
058 WHUS73 KMKX 031418 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 918 AM CDT FRI JUN 3 2011 ...INCREASING SOUTHERLY WINDS AND WAVES TODAY... .A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE AND A COLD FRONT MOVING THROUGH THE NORTHERN PLAINS WILL RESULT IN INCREASING WINDS AND WAVES TODAY. THE WINDS AND ASSOCIATED WAVES WILL DECREASE TONIGHT AS THE PRESSURE GRADIENT WEAKENS AHEAD OF THE APPROACHING COLD FRONT. LMZ643>646-032230- /O.CON.KMKX.SC.Y.0052.110603T1600Z-110604T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 918 AM CDT FRI JUN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTHEAST WINDS 5 TO 15 KNOTS WILL VEER TO THE SOUTH LATER THIS MORNING AND INCREASE TO 15 TO 25 KNOTS FOR THE AFTERNOON...LINGERING INTO THE EVENING. * WAVES: BUILDING TO 3 TO 5 FEET THIS AFTERNOON...SLOWLY SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
602 WHUS73 KMKX 032044 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 PM CDT FRI JUN 3 2011 ...BREEZY WINDS AND HIGHER WAVES INTO THE EVENING... .A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE AND AN APPROACHING COLD FRONT WILL RESULT IN CONTINUED BREEZY WINDS AND HIGHER WAVES INTO THE EVENING. THE WINDS AND ASSOCIATED WAVES WILL DECREASE TONIGHT AS THE PRESSURE GRADIENT WEAKENS AHEAD OF THE COLD FRONT. LMZ643>646-040300- /O.CON.KMKX.SC.Y.0052.000000T0000Z-110604T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 PM CDT FRI JUN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTHEAST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...BECOMING SOUTH THEN SOUTHWEST 10 TO 15 KNOTS IN THE EVENING AND OVERNIGHT. * WAVES: 3 TO 5 FEET THIS AFTERNOON...SUBSIDING THIS EVENING INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 3:21 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 2, 3:21 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CDT THU JUN 2 2011
.TONIGHT AND FRIDAY...FORECAST CONFIDENCE LOW TO MEDIUM.
COMPLEX OF SHOWERS AND THUNDERSTORMS IW SLOWLY BREAKING DOWN AS IT
ENCOUNTERS SFC HIGH PRESSURE OVER THE GREAT LAKES. THE COMPLEX IS
ASSOCIATED WITH A SHORTWAVE ROLLING ACROSS EASTERN IOWA AND
ILLINOIS...AS WELL AS 850MB WARM AIR ADVECTION. THIS AREA OF SHOWERS
MAY CLIP FAR SOUTHERN WI THIS EVENING...SO MENTIONED SLIGHT CHANCE
POPS THERE. WITH THE WEAK 850MB WARM AIR ADVECTION HEADING INTO
SOUTHWEST WI...EXPANDED SLIGHT CHANCE POPS A BIT.
CURRENT THINKING IS THAT CONVECTION WILL GET GOING ALONG THE NOSE OF
THE LOW LEVEL JET...TOWARD NW MN...AND THEN RIDE SOUTHEAST ALONG THE
850MB WARM FRONT OVERNIGHT...AND POSSIBLY CLIP THE NORTHERN FORECAST
AREA. THE NORTH HALF OF THE COUNTY WARNING AREA IS IN A SLIGHT RISK
FOR SEVERE WEATHER. IF ANY CONVECTION DEVELOPS AND IS
ELEVATED...MODEL SNDGS SHOW ELEVATED CAPE OVER 1500J/KG IN THE
MORNING. THE CAP STAYS FAIRLY WEAK UNTIL THE 700MB WAA GETS THROUGH
LATE IN THE MORNING...AND SFC BASED CAPE GROWS TO GREATER THAN 2000
J/KG. LOW LEVEL SHEAR PROFILES ARE FAVORABLE FOR SEVERE AS WELL.
IN ADDITION...ANY POSSIBLE CONVECTION ASSOCIATED WITH 700MB WARM AIR
ADVECTION WHICH IS CURRENTLY OVER IOWA/MISSOURI COULD EVENTUALLY
CLIP SOUTHERN WI AGAIN AFTER MIDNIGHT. THE 700MB WARM AIR ADVECTION
MOVES ACROSS THE FORECAST AREA AROUND 12Z FRI MORNING...SO MENTIONED
SLIGHT CHANCE OF THUNDERSTORMS IN FORECAST FOR 12-15Z TIME PERIOD.
THEN SOUNDINGS SHOW A VERY STRONGLY CAPPED ENVIRONMENT FOR FRI
AFTERNOON.
TEMPS ON FRI WILL BE WARM...BUT WITH HIGH CLOUDS AND POSSIBLY MID
CLOUDS CLUTTERING UP THE REGION...WENT WITH SLIGHTLY LOWER TEMPS
THAN PREVIOUSLY FORECAST. HIGHS EXPECTED IN THE UPPER 80S TO AROUND
90. EASTERLY COMPONENT TO SOUTHERLY WINDS ALONG THE LAKESHORE WILL
KEEP THOSE TEMPS A LITTLE COOLER.
.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM.
A SFC LOW TRACKS ACROSS NORTHERN WISCONSIN...DRAGGING A COLD
FRONT THROUGH THE FORECAST AREA FRIDAY NIGHT...SETTLING SOUTH OF
THE BORDER ON SATURDAY. BEST CHANCE FOR ANY STORMS WILL BE ACROSS
NORTHERN WISCONSIN AND THE NRN CWA...CLOSER TO THE BEST FORCING
AND SHEAR PARAMETERS WITH THE LOW. CONVECTION WILL FIRE UPSTREAM
FRIDAY AFTERNOON AND SLIDE EAST SOUTHEAST. SOUTHERN WISCONSIN
WILL BE AT THE EDGE OF THE 700MB CAP...SO THERE IS UNCERTAINTY AS
TO THE SOUTHERN EXTENT OF ANY STORMS. WILL HAVE SMALL POPS ALONG
THE FRONT AS IT DRIFTS THROUGH.
.SATURDAY NIGHT AND SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
RATHER QUIET THIS PERIOD AS SFC HIGH PRESSURE DOMINATES WITH A
DRIER FLOW KEEPING THE PCPN SOUTH OF WISCONSIN. WILL HAVE SOME
SLGT CHCS LINGERING NEAR THE BORDER SATURDAY NIGHT DUE TO SOME
UNCERTAINTY YET AS TO THE DISTANCE OF THE SFC FNT OVR NRN/CNTRL
IL. COOLER WEATHER MOVES IN AS WELL.
.MONDAY...FORECAST CONFIDENCE IS LOW TO MEDIUM.
THE GFS AND THE ECMWF SHOW A WEAK WAVE MOVING ACROSS THE TOP OF
THE UPPER RIDGE AND THROUGH THE GREAT LAKES. THIS IS ACCOMPANIED
BY SOME WARM AIR ADVECTION AND GOOD FOR A CHANCE FOR STORMS.
GFS PROG SOUNDINGS SHOWING SOME NEAR SFC BASED CAPES CLIMBING TO
ABOUT 1600J/KG. DEGREE OF MOISTURE IS A BIT UNCERTAIN AT THIS
TIME.
.MONDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE IS LOW TO
MEDIUM. IT APPEARS THE UPPER RIDGE AND HEAT WILL BUILD IN FOR
MONDAY NIGHT AND TUESDAY. THIS SHOULD BE THE QUIETEST STRETCH.
THEN A SERIES OF RIDGE RIDING AND RIDGE BUCKLING SHORT WAVES WILL
ARRIVE FROM THE NORTHWEST BRINGING THE THREAT FOR STORMS FROM TIME
TO TIME FROM MID TO LATE NEXT WEEK. TIMING NEAR IMPOSSIBLE THIS
FAR OUT.
&&
.AVIATION...
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM TO 10 PM CDT FRIDAY FOR
LMZ643>646.
&&
SHORT/LONG TERM...DAVIS
VERY SHORT TERM/AVIATION/MARINE...CRONCEHazardous weather outlook, Jun 2, 3:30 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT THU JUN 2 2011 WIZ046-047-051-052-056>060-062>072-030930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT AS A STRENGTHENING WARM FRONT TO THE SOUTH PUSHES NORTHWARD ACROSS THE UPPER MIDWEST. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY WARM AND HUMID DAY IS ANTICIPATED ON FRIDAY WITH HIGH INDEX READINGS REACHING THE LOWER 90S WEST OF A BURLINGTON TO PORTAGE LINE DURING THE AFTERNOON. A WEAK FRONT PASSING THROUGH WISCONSIN MAY BRING THUNDERSTORMS TO THE AREA FRIDAY NIGHT. A FEW THUNDERSTORMS COULD PRODUCE ONE INCH HAIL AND DAMAGING WINDS FROM PORT WASHINGTON TO THE WISCONSIN DELLS AND POINTS NORTH. THE FRONTAL BOUNDARY WILL LINGER ACROSS NORTHERN ILLINOIS SATURDAY AND SATURDAY NIGHT...POSSIBLY BRINGING A FEW THUNDERSTORMS TO THE FAR SOUTH. THERE ARE ALSO SMALL CHANCES FOR THUNDERSTORMS AT TIMES FROM MONDAY THROUGH THURSDAY AS A WEAK FRONTAL BOUNDARY SETS UP IN THE VICINITY OF SOUTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY NIGHT. LMZ643>646-030930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SMALL CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT AS A WARM FRONT PUSHES NORTHWARD ACROSS THE UPPER MIDWEST. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM THROUGH 10 PM ON FRIDAY AS A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH CANADIAN LOW PRESSURE WILL RESULT IN BREEZY SOUTH WINDS AND INCREASING WAVES. A WEAK FRONT PASSING THROUGH WISCONSIN MAY BRING THUNDERSTORMS TO THE AREA FRIDAY NIGHT. A FEW THUNDERSTORMS COULD PRODUCE ONE INCH HAIL AND GUSTY WINDS NORTH OF MILWAUKEE. THE FRONTAL BOUNDARY WILL LINGER ACROSS NORTHERN ILLINOIS SATURDAY AND SATURDAY NIGHT...POSSIBLY BRINGING A FEW THUNDERSTORMS TO AREAS SOUTH OF WIND POINT. THERE ARE ALSO SMALL CHANCES FOR THUNDERSTORMS AT TIMES MAINLY FROM MONDAY THROUGH THURSDAY AS A WEAK FRONTAL BOUNDARY SETS UP IN THE VICINITY OF SOUTHERN WISCONSIN AND LAKE MICHIGAN. WWW.WEATHER.GOV/MKX DAVIS
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.